Hail, Sheridan
- When
- August 25, 9:00 PM MST
- Where
- Sheridan County, 6.93 mi N of Hay Spgs
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 42.780, -102.690
Report of golf ball to baseball size hail and damage to a vehicle.
Thunderstorms moved southeastward from South Dakota into the Sandhills and North Central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms moved southeastward from South Dakota into the Sandhills and North Central Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 25, 4:37 PM MST, 4 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Sun Aug 25 2019 .SHORT TERM...(This evening through Monday night) Issued at 346 PM CDT Sun Aug 25 2019 The main concern heading into the short term will the chance for thunderstorms late tonight and into early Monday morning. A shortwave will move off the Black Hills and across northern Nebraska. This wave will trigger thunderstorms across the northern Nebraska and southern South Dakota border. The best timing for thunderstorm development looks to be between 10pm and 6am CDT. Thunderstorms will mainly impact locations north of Highway 2 before spreading southeast across the central Sandhills early Monday morning. Locations east of a Broken Bow to Springview line will then be impacted towards the end of the event (between 4am and 7am CDT). Thunderstorms will move off to the east as the morning progresses. Primary threats will be strong winds and heavy rainfall. Up to an inch of new rainfall is expected across portions of the northern and eastern Sandhills. A dry forecast is in store for the region on Monday with cloudy skies eventually giving way to partly cloudy skies by the afternoon. Another low chance of rain and thunderstorms is possible Tuesday night. Confidence is very low in development with the area of concern being across southwest Nebraska. Severe weather risk is low for the Tuesday night storms. .LONG TERM...(Tuesday through Sunday) Issued at 346 PM CDT Sun Aug 25 2019 The extended period starts off quiet as upper level ridging builds across the western US. Strong high pressure will therefore build across the central US bringing dry and warmer conditions to the area. Temperatures will rise from the low 70s on Tuesday into the mid to upper 80s by Thursday. Clear skies at night will allow for radiational cooling at night allowing temperatures to drop into the mid to upper 40s in the middle of the week. The next chance of thunderstorms arrives on Thursday night and into Friday night. At this time, confidence in severe potential is too low. Will continue to monitor this system over the upcoming days and adjust the forecast accordingly. Temperatures will cool off for the end of the week and into the weekend as rain and clouds keep the atmosphere from warming up. Highs will only rise into the low 70s with overnight lows dropping into the low 50s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 636 PM CDT Sun Aug 25 2019 For the KLBF terminal: MVFR ceilings will develop overnight with IFR ceilings expected toward 10z early Monday morning. Skies will then clear out by late morning Monday. For the KVTN terminal: Thunderstorms will be possible in the vicinity of the terminal through 03z this evening. There is a good chance for thunderstorms to impact the terminal between 3z and 7z this evening. Visibilities may fall off to 3SM with moderate thunderstorms. Winds may gust up to 45 KTS during this time as well. Overnight, skies will scatter out with clear skies expected after 17z Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler
Hazardous Weather Outlook National Weather Service North Platte NE 1039 PM CDT Sun Aug 25 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-270345- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1039 PM CDT Sun Aug 25 2019 /939 PM MDT Sun Aug 25 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms are expected to move southeast from South Dakota across portions of the Sandhills and north central Nebraska overnight. A few storms may be severe with large hail and damaging wind gusts as the main concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorm chances return to the area during the day Friday. The threat for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Gomez
Special Weather Statement
National Weather Service North Platte NE
510 PM MDT Sun Aug 25 2019
NEZ004-260000-
Sheridan NE-
510 PM MDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY
UNTIL 600 PM MDT...
At 510 PM MDT, Doppler radar was tracking a strong thunderstorm near
White Clay, or near Pine Ridge, moving southeast at 25 mph.
Winds in excess of 40 mph and penny sized hail will be possible with
this storm.
Locations impacted include...
Gordon, White Clay, Clinton, Pine Ridge, Intersection of Highway 87
and Craven Creek Road, Intersection of Highway 87 and Larabee Road
and Mount Maria.
This includes Highway 20 between mile markers 99 and 106.
LAT...LON 4300 10229 4292 10210 4270 10225 4295 10264
4300 10259
TIME...MOT...LOC 2310Z 304DEG 21KT 4298 10248
ButtlerThe Rapid City radar (KUDX), 150 km away, was scanning. The volume nearest the first event began at 04:02 UTC.
6 hail, 5 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Report of golf ball to baseball size hail and damage to a vehicle.
Estimated 60 mph winds with power outage in Rushville affecting over 450 people.
Estimated 60 mph winds with reports of power outages in Gordon.
Estimated wind speeds of 60 mph, tree limbs up to 1 foot in diameter snapped off.
Wind gust were estimated at 70 to 75 mph.
Estimated wind speeds of 60 mph.
US highway 183 in and around Sargent, along with many streets in town, were underwater from heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853465, 853466, 853467, 853471, 853472, 853474, 853475, 853477, 853468, 853469, 853470, 853462.